ArticleOriginal scientific text
Title
An application of the Nash-Moser theorem to ordinary differential equations in Fréchet spaces
Authors 1
Affiliations
- Fachbereich Mathematik, Universität Dortmund, D-44221 Dortmund, Germany
Abstract
A general existence and uniqueness result of Picard-Lindelöf type is proved for ordinary differential equations in Fréchet spaces as an application of a generalized Nash-Moser implicit function theorem. Many examples show that the assumptions of the main result are natural. Applications are given for the Fréchet spaces , , , , for Köthe sequence spaces, and for the general class of subbinomic Fréchet algebras.
Bibliography
- E. Bierstone, Extension of Whitney fields from subanalytic sets, Invent. Math. 46 (1978), 277-300.
- A. Defant and K. Floret, Tensor Norms and Operator Ideals, North-Holland Math. Stud. 170, North-Holland, 1993.
- E. Dubinsky, Differential equations and differential calculus in Montel spaces, Trans. Amer. Math. Soc. 110 (1964), 1-21.
- A. N. Godunov, On linear differential equations in locally convex spaces, Vest. Moskov. Univ. Mat. 29 (1974), no. 5, 31-39.
- R. S. Hamilton, The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. 7 (1982), 65-222.
- G. Herzog, Über Gewöhnliche Differentialgleichungen in Frécheträumen,Ph.D. Thesis, Karlsruhe, 1992.
- L. Hörmander, Implicit Function Theorems, Lectures at Stanford University, Summer 1977.
- H. Jarchow, Locally Convex Spaces, Teubner, Stuttgart, 1981.
- J. Jung, Zum Satz der Inversen Funktionen in Frécheträumen, Diplomarbeit, Mainz, 1992.
- H. Lange, M. Poppenberg and H. Teismann, Nash-Moser methods for the solution of quasilinear Schrödinger equations, Comm. Partial Differential Equations 24 (1999), 1399-1418.
- R. Lemmert, On ordinary differential equations in locally convex spaces, Nonlinear Anal. 10 (1986), 1385-1390.
- S. G. Lobanov and O. G. Smolyanov, Ordinary differential equations in locally convex spaces, Russian Math. Surveys 49 (1994), 97-175.
- S. Łojasiewicz Jr. and E. Zehnder, An inverse function theorem in Fréchet-spaces, J. Funct. Anal. 33 (1979), 165-174.
- J. Moser, A new technique for the construction of solutions of nonlinear differential equations, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 1824-1831.
- J. Nash, The imbedding problem for Riemannian manifolds, Ann. of Math. 63 (1956), 20-63.
- M. Poppenberg, Characterization of the subspaces of(s) in the tame category, Arch. Math. (Basel) 54 (1990), 274-283.
- M. Poppenberg, Characterization of the quotient spaces of(s) in the tame category, Math. Nachr. 150 (1991), 127-141.
- M. Poppenberg, Simultaneous smoothing and interpolation with respect to E. Borel's Theorem, Arch. Math. (Basel) 61 (1993), 150-159.
- M. Poppenberg, A smoothing property for Fréchet spaces, J. Funct. Anal. 141 (1996), 193-210.
- M. Poppenberg, Tame sequence space representations of spaces of
-functions, Results Math. 29 (1996), 317-334. - M. Poppenberg, An inverse function theorem for Fréchet spaces satisfying a smoothing property and(DN), Math. Nachr. 206 (1999), 123-145.
- M. Poppenberg, Smooth solutions for a class of nonlinear parabolic evolution equations, Proc. London Math. Soc., to appear.
- M. Poppenberg and D. Vogt, A tame splitting theorem for exact sequences of Fréchet spaces, Math. Z. 219 (1995), 141-161.
- J. Robbin, On the existence theorem for differential equations, Proc. Amer. Math. Soc. 16 (1969), 1005-1006.
- T M. Tidten, Fortsetzungen von
-Funktionen, welche auf einer abgeschlossenen Menge in definiert sind, Manuscripta Math. 27 (1979), 291-312. - D. Vogt, Charakterisierung der Unterräume von s, Math. Z. 155 (1977), 109-117.
- D. Vogt, Subspaces and quotient spaces of(s), in: Functional Analysis: Surveys and Recent Results, K. D. Bierstedt and B. Fuchssteiner (eds.), North-Holland Math. Stud. 27, North-Holland, 1977, 167-187.
- D. Vogt, Power series space representations of nuclear Fréchet spaces, Trans. Amer. Math. Soc. 319 (1990), 191-208.
- D. Vogt, On two classes of (F)-spaces, Arch. Math. (Basel) 45 (1985), 255-266.
- D. Vogt and M. J. Wagner, Charakterisierung der Quotientenräume von s und eine Vermutung von Martineau, Studia Math. 67 (1980), 225-240.